Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 153, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Sep 20, 2012, 3:29 PM EDT for Collier County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2012, 3:29 PM EDT (19:29 UTC)
- Expired
- Sep 20, 2012, 4:02 PM EDT
- In force
- 33 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Collier County, FL
The radar
The Miami radar (KAMX), 138 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2292 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
873 WUUS52 KMFL 201929 SVRMFL FLC021-202015- /O.NEW.KMFL.SV.W.0153.120920T1929Z-120920T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 329 PM EDT THU SEP 20 2012 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL COLLIER COUNTY IN SOUTH FLORIDA. * UNTIL 415 PM EDT * AT 324 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WEST TOLL GATE ON ALLIGATOR ALLEY...AND MOVING NORTH AT 5 MPH. * THE STORM WILL AFFECT... WEST TOLL GATE ON ALLIGATOR ALLEY... GOLDEN GATE ESTATES... AND SURROUNDING COMMUNITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS. && LAT...LON 2628 8175 2638 8152 2607 8149 2599 8165 TIME...MOT...LOC 1929Z 165DEG 3KT 2614 8161 $$ GREGORIA
3 follow-up statements
370 WWUS52 KMFL 201942 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 342 PM EDT THU SEP 20 2012 FLC021-202015- /O.CON.KMFL.SV.W.0153.000000T0000Z-120920T2015Z/ COLLIER FL- 342 PM EDT THU SEP 20 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR WEST CENTRAL COLLIER COUNTY... AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GOLDEN GATE ESTATES...MOVING NORTH AT 10 MPH. SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2628 8175 2638 8152 2607 8149 2599 8165 TIME...MOT...LOC 1942Z 175DEG 8KT 2619 8162 $$ GREGORIA
171 WWUS52 KMFL 201956 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 356 PM EDT THU SEP 20 2012 FLC021-202015- /O.CON.KMFL.SV.W.0153.000000T0000Z-120920T2015Z/ COLLIER FL- 356 PM EDT THU SEP 20 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR WEST CENTRAL COLLIER COUNTY... AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ORANGE TREE...MOVING NORTH AT 10 MPH. SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 58 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2624 8151 2618 8167 2628 8175 2638 8152 TIME...MOT...LOC 1956Z 175DEG 8KT 2627 8160 $$ GREGORIA
124 WWUS52 KMFL 202002 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 402 PM EDT THU SEP 20 2012 FLC021-202011- /O.CAN.KMFL.SV.W.0153.000000T0000Z-120920T2015Z/ COLLIER FL- 402 PM EDT THU SEP 20 2012 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COLLIER COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS WEAKENED. THUS...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. THUNDERSTORMS REMAIN IN THE AREA. OCCASIONAL LIGHTNING STRIKES, HEAVY DOWNPOURS AND GUSTY WINDS UP TO 40 MPH REMAIN POSSIBLE. LAT...LON 2624 8151 2618 8167 2628 8175 2638 8152 TIME...MOT...LOC 2001Z 175DEG 8KT 2628 8160 $$ GREGORIA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 2:00 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Sep 20, 2:00 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 200 PM EDT THU SEP 20 2012 .DISCUSSION...LARGE SCALE MID LEVEL TROUGH CONTINUES TO COVER THE EASTERN HALF OF THE U.S. WITH A WEAK DISTURBANCE MOVING THROUGH THE BASE OF THE TROUGH OVER THE NORTH CENTRAL GULF OF MEXICO. THIS IS ALSO CLEARLY EVIDENT ON WATER VAPOR IMAGERY AND IR IMAGERY WITH SCATTERED TSRA DEVELOPING AT THE BASE OF THIS TROUGH. THERE ALSO EXISTS TWO LARGELY AMPLIFIED RIDGES ON EITHER SIDE OF THE MAIN TROUGH WHICH IS ACTING AS A BLOCKING PATTERN AND THIS WILL BE VERY SLOW TO CHANGE OVER THE NEXT SEVERAL DAYS. AT THE SURFACE, A WEAKENING FRONTAL BOUNDARY IS LOCATED OVER CENTRAL FLORIDA AND ALTHOUGH IT WILL LARGELY BECOME DIFFUSE TODAY INTO THIS EVENING, THE GFS AND NAM SHOW WHAT IS LEFT OF THE BOUNDARY CONTINUING TO SAG SOUTH TO NEAR LAKE OKEE BY TONIGHT. AS THE BOUNDARY WEAKENS, THIS WILL ALSO ALLOW WEAK SURFACE RIDGING TO BUILD BACK ACROSS SOUTH FLORIDA AND THIS INDICATIVE OF THE 12Z MFL SOUNDING ALONG WITH VISIBLE AND RADAR SIGNATURE MOVEMENTS SHOWING LOW LEVEL FEATURES MOVING SLOWLY TO THE WEST. THE SOUNDING ALSO SHOWED DECENT MID LEVEL LAPSE RATES ALONG WITH -9 CELSIUS AT 500 MB. ALL OF THIS WILL LEAD TO SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS DEVELOPING ALONG SEA BREEZES THIS AFTERNOON ALONG BOTH COASTS AND THEN WITH THE LOW LEVEL WEAK EAST WIND FLOW FOLLOWED WITH WEAK SOUTHWEST FLOW ABOVE THE STORM MOTION WILL BE SLOW AND ERRATIC LEADING TO POSSIBLE LOCALIZED URBAN STREET FLOODING. THERE COULD ALSO BE SOME STRONG TO POSSIBLY SEVERE WIND GUSTS/HAIL WITH THE ISOLATED STRONGER STORMS. IN ADDITION, THIS TYPE OF SCENARIO LEADING TO SLOW AND ERRATIC STORM MOTION OFTEN TIME SETS THE STAGE FOR LONG TERM INTERACTION WITH OUTFLOW BOUNDARIES AND THE CONVECTION COULD PERSIST WELL INTO THIS EVENING. FOR FRIDAY AND SATURDAY, BOTH THE GFS AND NAM SHOW THE TROUGH OVER THE EASTERN U.S. TO REMAIN WITH THE BLOCKING RIDGES ON EITHER SIDE. AT THE SAME TIME, A WEAK TROPICAL WAVE WILL BE MOVING TO OUR SOUTH ACROSS THE WESTERN CARIBBEAN. THE LOW LEVEL EASTERLY FLOW ALONG WITH THE SOUTHWEST FLOW ALOFT WILL ALLOW FOR SOME OF THE MOISTURE FROM THIS WAVE TO TRANSLATE NORTHWARD WITH FORECAST SOUNDINGS SHOWING PWAT INCREASING BACK OVER TWO INCHES. THIS WILL RETAIN A VERY WEAK STEERING FLOW AND A LOCALLY HEAVY RAINFALL EVENT IN THE FORECAST. LOOKING AHEAD INTO SUNDAY AND NEXT WEEK, THE GFS IS SHOWING THE TROUGH TO BEGIN SLOWLY SHIFTING TO THE EAST AS ANOTHER MID LEVEL TROUGH MOVES INTO THE WESTERN STATES. THE ECMWF ALSO INDICATES THIS SHIFT BUT DOES NOT DEPICT IT UNTIL MONDAY AT THE EARLIEST. SO IT DOES APPEAR A DRYING PATTERN WILL MOVE BACK IN OVER THE AREA BUT HOW SOON IT OCCURS COMPLETELY DEPENDS ON THE EVOLUTION OF THIS BLOCKING PATTERN. && .AVIATION...SEA BREEZE BOUNDARIES FROM BOTH ATLANTIC AND GULF COASTS WERE PUSHING INLAND EARLY THIS AFTERNOON. A FEW SHOWERS AND THUNDERSTORMS WERE BEGINNING TO DEVELOP ACROSS THE INTERIOR TO THE WEST OF THE TAF SITES. A WEAK FRONTAL BOUNDARY ACROSS CENTRAL FLORIDA IS EXPECTED TO SLOWLY MOVE SOUTH THIS AFTERNOON AND BE LOCATED NEAR THE LAKE TONIGHT. LIGHT FLOW WILL MEAN STORM MOTION WILL BE VERY SLOW...WITH THE SEA BREEZE AND OUTFLOW BOUNDARIES DICTATING THE STORM MOTION. SCATTERED TO NUMEROUS STORMS ARE EXPECTED TO BE IN THE VICINITY OF THE TAF SITES THIS AFTERNOON INTO THE EARLY EVENING HOURS. MVFR VIS/CIGS ARE POSSIBLE IN/NEAR ANY THUNDERSTORMS. A LIGHT NORTHEAST FLOW IS EXPECTED OVERNIGHT...AND WITH THE DEEP MOISTURE AROUND...A FEW SHOWERS ARE POSSIBLE ALONG THE EAST COAST TAF SITES. HIGH PRESSURE WILL BUILD ACROSS THE SOUTHEAST...AND THE EAST COAST SEA BREEZE IS EXPECTED TO BEGIN PUSHING IN AROUND 16Z. STORMS MAY FORM IN THE VICINITY OF THE TAF SITES BEFORE THE END OF THE TAF PERIOD. && .MARINE...LIGHT NORTHEAST TO EAST WIND WILL CONTINUE THROUGH THE PERIOD WITH SEAS LESS THAN 4 FEET BOTH IN THE GULF AND ATLANTIC WATERS. THERE COULD BE A THUNDERSTORM MOVE OFF THE MAINLAND DURING EACH AFTERNOON AND EVENING WHICH COULD LEAD TO LOCALLY ROUGH WATERS MAINLY OVER THE NEAR SHORE GULF, ATLANTIC WATERS INCLUDING BISCAYNE BAY AND LAKE OKEECHOBEE. && .FIRE WEATHER...NO PROBLEMS OR CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 87 77 86 / 30 60 40 50 FORT LAUDERDALE 78 86 75 83 / 30 60 40 50 MIAMI 77 89 75 87 / 30 60 40 50 NAPLES 75 87 74 87 / 30 60 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...30/KOB AVIATION/RADAR...84/AK
Hazardous weather outlook, Sep 20, 9:26 AM EDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 926 AM EDT THU SEP 20 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 210430- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 926 AM EDT THU SEP 20 2012 ...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING... ...SOME STORMS COULD BECOME STRONG TO SEVERE.... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. FREQUENT LIGHTNING, HEAVY RAINFALL, STRONG GUSTY WINDS AND LARGE HAIL WILL BE THE POSSIBLE MAIN IMPACTS FROM THESE THUNDERSTORMS. FLOODING: MINOR FLOODING WILL REMAIN POSSIBLE AS THE THUNDERSTORMS THAT DEVELOP WILL BE SLOW MOVING. LOCALLY HEAVY RAINFALL, COMBINED WITH SATURATED SOILS, MAY LEAD TO THE FLOODING OF LOW LYING AND FLOOD PRONE AREAS. WATERSPOUTS: THERE WILL BE A SLIGHT RISK OF WATERSPOUTS IN THE GULF AND ATLANTIC COASTAL WATERS DUE TO VERY LIGHT WINDS ALOFT. WIND: WIND GUSTS TO 60 MPH WILL BE POSSIBLE THIS AFTERNOON. HAIL: THE STRONGEST THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE LARGE HAIL UP TO QUARTER SIZE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A RISK OF RIP CURRENTS WILL DEVELOP AND AFFECT THE EAST COAST IN THE LATTER PORTION OF THE WEEK, THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED ACROSS SOUTH FLORIDA FRIDAY AND SATURDAY WITH SCATTERED THUNDERSTORMS OVER THE REMAINDER OF THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Sep 20, 2:46 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
246 PM EDT THU SEP 20 2012
FLZ069-070-201915-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
246 PM EDT THU SEP 20 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WESTERN COLLIER
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...AND PEA SIZE HAIL...
* UNTIL 315 PM EDT
* AT 241 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF GOLDEN GATE...AND MOVING
NORTH AT 5 MPH.
* THE STORM WILL AFFECT...
NORTH NAPLES...
VANDERBILT BEACH...
BONITA SHORES...
QUAIL CREEK ESTATES...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55
MPH...PEA SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION.
THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2634 8183 2632 8181 2632 8167 2633 8167
2634 8166 2632 8163 2608 8178 2611 8181
2627 8183 2633 8185
TIME...MOT...LOC 1845Z 195DEG 9KT 2624 8177
AKSpecial weather statement, Sep 20, 3:20 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
320 PM EDT THU SEP 20 2012
FLZ069-070-202000-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
320 PM EDT THU SEP 20 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL AND
WESTERN COLLIER COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY
WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...
* UNTIL 400 PM EDT
* AT 315 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MARCO ISLAND AIRPORT...AND MOVING NORTH AT
10 MPH. ADDITIONAL STRONG THUNDERSTORMS WERE DEVELOPING BETWEEN
PORT OF THE ISLANDS AND IMMOKALEE.
* THE STORM WILL AFFECT...
MARCO ISLAND AIRPORT...
JEROME...
FIDDLERS CREEK...
BELLE MEADE...
DEEP LAKE...
SOUTH BLOCKS GOLDEN GATE...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2632 8171 2632 8166 2640 8167 2641 8127
2629 8127 2584 8131 2596 8170
TIME...MOT...LOC 1920Z 184DEG 7KT 2601 8165
GREGORIASpecial weather statement, Sep 20, 3:27 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 327 PM EDT THU SEP 20 2012 FLZ066-070-202000- HENDRY FL INLAND COLLIER COUNTY FL 327 PM EDT THU SEP 20 2012 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN HENDRY COUNTY...EASTERN COLLIER COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH... * UNTIL 400 PM EDT * AT 324 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES NORTH OF MILE MARKER 60 ON ALLIGATOR ALLEY. THIS STORM WAS NEARLY STATIONARY. * THE STORM WILL AFFECT... COLLIER COUNTY RECREATIONAL AREA ON ALLIGATOR ALLEY... RURAL EASTERN COLLIER COUNTY... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2641 8128 2641 8089 2612 8090 2610 8129 TIME...MOT...LOC 1926Z 186DEG 1KT 2622 8104 GREGORIA
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 2:46 PM EDT | Special Weather Statement | MFL | Collier | 29 min |
| Sep 20, 3:20 PM EDT | Special Weather Statement | MFL | Collier | 40 min |
| Sep 20, 3:27 PM EDT | Special Weather Statement | MFL | Hendry | 33 min |
| Sep 20, 3:39 PM EDT | Special Weather Statement | MFL | Monroe | 36 min |
| Sep 20, 3:45 PM EDT | Special Marine Warning | MFL | 60 min | |
| Sep 20, 4:00 PM EDT | Special Weather Statement | MFL | Collier | 30 min |
| Sep 20, 4:12 PM EDT | Special Weather Statement | MFL | Hendry | 33 min |
| Sep 20, 4:47 PM EDT | Special Weather Statement | MFL | Hendry | 28 min |
| Sep 20, 6:43 PM EDT | Special Weather Statement | MFL | Monroe | 32 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.